MAUDE Adverse Event Report: CORDIS CASHEL AVIATOR PLUS .014 7.0X40 142CM; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CASHEL AVIATOR PLUS .014 7.0X40 142CM; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 4247040W
Medical Device Problem Codes Difficult to Remove (1528); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/06/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
During use of.014 7.0 x 40 142cm aviator plus balloon catheter (bc) was deflated and attempted to be removed from the sheath however, it could not be removed from the sheath and the shaft got separated.The procedure was completed because there was no problem.There was no reported patient injury.This was vascular access intervention therapy (vaivt) case.The lesion was the stenosis just above the anastomosis.Arterial approached was made.The separation occurred at the outlet of the sheath, and the rest was inside the sheath and could be removed.The sheath was reinserted, and final imaging was performed to check for any residue.Additional procedural information was requested but is unknown.The device was not returned for analysis.A product history record (phr) review of lot 17718330 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿body/shaft separated - in-patient¿ and ¿ pta/ptca system withdrawal difficulty - through guide/sheath¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.It is likely handling of the device and procedural factors contributed to the event reported.However, without the return of the device for analysis it is difficult to draw a clinical conclusion between the device and the event reported.According to the instructions for use, although this is not intended as a mitigation, ¿prior to use, the device should be examined to verify functionality and integrity, and ensure that its size is suitable for the specific procedure.To reduce the potential for vessel damage or the risk of dislodgement of particles it is very important that the inflated diameter of the balloon should approximate the diameter of the vessel just proximal and distal to the lesion.The balloon dimensions are printed on the product label and hub identification band.The compliance table printed on the box label and packaged with the product illustrates how the balloon diameter increases with increasing pressure.Do not retract the catheter unless the balloon is fully deflated under vacuum.If resistance is met during manipulation, determine the cause of the resistance before proceeding.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.
 
Event or Problem Description
During use of.014 7.0x40 142cm aviator plus balloon catheter (bc) was deflated and attempted to be removed from the sheath however, it could not be removed from the sheath and the shaft got separated.The procedure was completed because there was no problem.There was no reported patient injury.This was vascular access intervention therapy (vaivt) case.The lesion was the stenosis just above the anastomosis.Arterial approached was made.The separation occurred at the outlet of the sheath, and the rest was inside the sheath and could be removed.The sheath was reinserted, and final imaging was performed to check for any residue.The device will be returned for analysis.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: d10, g4, g7, h1, h2, h3 and h6.
 
Additional Manufacturer Narrative
During use of.014 7.0 x 40 142cm aviator plus balloon catheter (bc) was deflated and attempted to be removed from the sheath however, it could not be removed from the sheath and the shaft got separated.The procedure was completed because there was no problem.There was no reported patient injury.This was vascular access intervention therapy (vaivt) case.The lesion was the stenosis just above the anastomosis.Arterial approached was made.The separation occurred at the outlet of the sheath, and the rest was inside the sheath and could be removed.The sheath was reinserted, and final imaging was performed to check for any residue.Additional procedural information was requested but is unknown.One product was returned for analysis.A non-sterile aviator plus.014 7.0 x 40 142cm was received for analysis coiled inside a plastic bag.Per visual analysis, the balloon was observed separated near the proximal seal area of the balloon.Also, blood residues were observed inside the balloon.No other anomalies were observed.Per sem analysis on the separated balloon observed during visual review, results revealed that the balloon separation/burst was caused by a rupture on the balloon surface.Elongations were observed adjacent to the balloon rupture of the balloon.Elongations are commonly associated with separations caused by material tensile overload.Therefore, it is assumed that the balloon catheter was induced to an excessive tensile force that exceeded the material yield strength prior to the separation.No other anomalies were observed during sem analysis.Functional analysis was not possible due to the separated condition of the balloon, as received.A dimensional analysis was performed to verify the correct od at the proximal balloon seal.The measurement and result were found within specification.A product history record (phr) review of lot 17718330 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿body/shaft separated - in-patient¿ was not confirmed since it was the balloon adjacent to the proximal seal area that was separated, not the body/shaft as initially reported by the customer.Furthermore, the reported ¿pta/ptca system withdrawal difficulty - through guide/sheath¿ was not confirmed due to the separated condition on the balloon, as received.Also, dimensional analysis was performed to verify the od of the balloon¿s proximal seal and the result was found within specification.The exact causes could not be determined.A secondary failure of ¿balloon separated - in-patient¿ was confirmed during device analysis as the balloon was received separated near the proximal seal area of the balloon.Per sem analysis, the balloon separation/burst was caused by a rupture on the balloon surface; additionally, elongations were observed adjacent to the balloon rupture.It is likely vessel characteristics, handling of the device, and procedural factors contributed to the event reported.The vessel was described as being stenosed, balloon material may have been damaged when attempting to cross the stenosed lesion.After rupture of the balloon, it is likely difficulty was experienced upon removal and forceful measures were taken to remove the device.Per device analysis, it is presumed the balloon catheter was induced to an excessive tensile force that exceeded the material yield strength prior to the separation.According to the instructions for use, although this is not intended as a mitigation, ¿prior to use, the device should be examined to verify functionality and integrity, and ensure that its size is suitable for the specific procedure.To reduce the potential for vessel damage or the risk of dislodgement of particles it is very important that the inflated diameter of the balloon should approximate the diameter of the vessel just proximal and distal to the lesion.The balloon dimensions are printed on the product label and hub identification band.The compliance table printed on the box label and packaged with the product illustrates how the balloon diameter increases with increasing pressure.Do not retract the catheter unless the balloon is fully deflated under vacuum.If resistance is met during manipulation, determine the cause of the resistance before proceeding.Caution: if strong resistance is met during advancement or withdrawal of the balloon catheter, discontinue movement and determine the cause of resistance before proceeding.If the cause of resistance cannot be determined, withdraw the entire system.Note: if the balloon cannot be withdrawn through the guiding catheter, withdraw the balloon catheter and guiding catheter as a single unit.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.
 
Event or Problem Description
During use of.014 7.0x40 142cm aviator plus balloon catheter (bc) was deflated and attempted to be removed from the sheath however, it could not be removed from the sheath and the shaft got separated.The procedure was completed because there was no problem.There was no reported patient injury.This was vascular access intervention therapy (vaivt) case.The lesion was the stenosis just above the anastomosis.Arterial approached was made.The separation occurred at the outlet of the sheath, and the rest was inside the sheath and could be removed.The sheath was reinserted, and final imaging was performed to check for any residue.During the product evaluation, the balloon was observed separated near the proximal seal area of the balloon.

Brand Name
AVIATOR PLUS .014 7.0X40 142CM
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CASHEL
cahir road
cashel, co. tipperary
EI 
MDR Report Key10017580
Report Number9616099-2020-03682
Device Sequence Number14278750
Product Code LIT
UDI-Device Identifier20705032005965
UDI-Public20705032005965
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K071189
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2020
Device Model Number4247040W
Device Catalogue Number4247040W
Device Lot Number17718330
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/19/2020
Initial Date Received by Manufacturer 04/06/2020
Supplement Date Received by Manufacturer05/19/2020
06/11/2020
Initial Report FDA Received Date05/01/2020
Supplement Report FDA Received Date06/16/2020
07/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK SHEATH.